Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Getting excruciating pains in lower back. What could be the cause?

Hi I am getting excruciating pains in my lower back when I lie down especially if I have been standing for a long time. I don t know what I have been doing to cause this or what I should do about it. The pain will subside after lying down for a while but the first 20 minutes is pure agony. Suggestions on what it may be or how to help it?
Asked On : Sun, 28 Apr 2013
Answers:  4 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Orthopaedic Surgeon, Joint Replacement 's  Response
Feb 2014
Hello and Welcome to HCM,
Thanks for writing to us.
Low backache looks like a positional anomaly. The low back ache is a result of muscle spasm which in itself is a protective mechanism body develops so that the back avoids abnormal posture. For pain to go, it takes not only rest (on a comfortable bed) but also avoidance of particular positions (during work, rest or recreation).
Avoid sleeping on sides and stomach in case you do. While on work don't sit in one position for more than an hour and take frequent stretch breaks. Do not bend forward to lift things up, bend the knees and hips for that. Also discontinue any strenuous activity or exercises for some time
Hope this helps you.
Wishing you good health...
Regards.
Dr Saurabh Gupta.
Orthopaedic Surgeon.
Answered: Mon, 29 Apr 2013
I find this answer helpful
Internal Medicine Specialist Dr. Prasad Akole's  Response
Dear friend, welcome to Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- http://bit.ly/Dr-Prasad-Akole) and am glad to address to your query here.

You seem to have severe low backache which is most likely musculo-skeletal.
Spinal problem like slipped disc, ligamentous strain are likely.
Did you have any trauma there?
Is there other symptom, tingling/ numbness in the lower limbs?
I would advise to get evaluated by an orthopaedic or spine surgeon, get Xrays of the lumbar spine AP and lateral views done.
You may have to undergo a MRI spine.
You can take simple OTC pain killers like paracetamol till then and NSAIDs if advised.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Take care and please keep me informed of your progress at http://bit.ly/Dr-Prasad-Akole
Good Luck!

It helps us to improve continuously if you could please write a rating review before you ‘accept’ and ‘close’ the query.
Thank you!!
Answered: Sun, 28 Apr 2013
I find this answer helpful
Orthopaedic Surgeon, Joint Replacement Dr. Saurabh Gupta's  Response
Feb 2014
Hello and Welcome to HCM,
Thanks for writing to us.
Low backache looks like a positional anomaly. The low back ache is a result of muscle spasm which in itself is a protective mechanism body develops so that the back avoids abnormal posture. For pain to go, it takes not only rest (on a comfortable bed) but also avoidance of particular positions (during work, rest or recreation).
Avoid sleeping on sides and stomach in case you do. While on work don't sit in one position for more than an hour and take frequent stretch breaks. Do not bend forward to lift things up, bend the knees and hips for that. Also discontinue any strenuous activity or exercises for some time.
Hope this helps you.
Wishing you good health...
Regards.
Dr Saurabh Gupta.
Orthopaedic Surgeon.
Answered: Tue, 30 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Internal Medicine Specialist Dr. Mridu Paban Nath's  Response
you are suffering from back pain probably due to compression of nerve roots in d lumbo-sacral region.you need to undergo x-ray LS spine AP & LAT view & may require MRI evaluation also.what u can do at this time is wearing lumber belt & avoidance of weight lifting, forward bending & siting in floor.for urgent relieve of pain, u can take some analgesics like Ultracet (a combination of paracetamol + Tramadol) & Methylcobalamin tablet.
Answered: Sun, 28 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor